Alert archive / North Dakota / Frost Advisories in 2007
Frost Advisory 3, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at Sep 30, 2007, 1:38 PM MDT for 32 counties in North Dakota. It took effect at Oct 1, 2007, 2:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2007, 1:38 PM MDT (19:38 UTC)
- In effect from
- Oct 1, 2007, 2:00 AM MDT
- Expired
- Oct 1, 2007, 7:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 301938 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 238 PM CDT SUN SEP 30 2007 ...FROST ADVISORY FOR WEST AND CENTRAL NORTH DAKOTA TONIGHT... .LIGHT WINDS AND OVERNIGHT LOW TEMPERATURES IN THE 30S WILL ALLOW WIDESPREAD FROST TO FORM. COVER SENSITIVE PLANTS AND LATE SEASON VEGETABLES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010345- /O.NEW.KBIS.FR.Y.0003.071001T0800Z-071001T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 238 PM CDT SUN SEP 30 2007 /138 PM MDT SUN SEP 30 2007/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ MONDAY. LIGHT WINDS AND TEMPERATURES IN THE 30S WILL ALLOW FROST TO FORM IN MANY AREAS. COVER SENSITIVE PLANTS AND LATE SEASON VEGETABLES. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ RSL
3 follow-up statements
000 WWUS73 KBIS 010200 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 900 PM CDT SUN SEP 30 2007 ...CHILLY TEMPERATURES EXPECTED TONIGHT... .LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE 30S OVER WESTERN AND OVERNIGHT. FROST IS EXPECTED OVER MOST WESTERN AND CENTRAL NORTH DAKOTA. OVER PORTIONS OF NORTH CENTRAL AND EAST CENTRAL NORTH DAKOTA...TEMPERATURES MAY FALL BELOW FREEZING FOR A FEW HOURS EARLY MONDAY MORNING. THEREFORE A FREEZE WARNING HAS BEEN ISSUED FOR THOSE AREAS. SENSITIVE PLANTS AND LATE SEASON VEGETABLES SHOULD BE COVERED OR BROUGHT INDOORS. NDZ004-005-012-013-023-025-011000- /O.UPG.KBIS.FR.Y.0003.071001T0800Z-071001T1300Z/ /O.NEW.KBIS.FZ.W.0002.071001T0800Z-071001T1300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... HARVEY...CARRINGTON 900 PM CDT SUN SEP 30 2007 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING FOR A FEW HOURS EARLY MONDAY MORNING. SENSITIVE PLANTS AND LATE SEASON VEGETABLES WILL BE KILLED IF NOT COVERED OR BROUGHT INDOORS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NDZ001>003-009>011-017>022-031>037-040>048-050-051-011000- /O.CON.KBIS.FR.Y.0003.071001T0800Z-071001T1300Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 900 PM CDT SUN SEP 30 2007 /800 PM MDT SUN SEP 30 2007/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ MONDAY... LIGHT WINDS AND TEMPERATURES IN THE 30S WILL ALLOW FROST TO FORM IN MANY AREAS. COVER SENSITIVE PLANTS AND LATE SEASON VEGETABLES. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KBIS 010858 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 358 AM CDT MON OCT 1 2007 ...CHILLY TEMPERATURES EXPECTED EARLY THIS MORNING... .LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE 30S OVER WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING. FROST IS EXPECTED OVER MOST OF WESTERN AND CENTRAL NORTH DAKOTA. OVER PORTIONS OF NORTH CENTRAL AND EAST CENTRAL NORTH DAKOTA...TEMPERATURES MAY FALL BELOW FREEZING FOR A FEW HOURS EARLY THIS MORNING. THEREFORE A FREEZE WARNING CONTINUES FOR THOSE AREAS. SENSITIVE PLANTS AND LATE SEASON VEGETABLES SHOULD BE COVERED OR BROUGHT INDOORS. NDZ004-005-012-013-023-025-011300- /O.CON.KBIS.FZ.W.0002.000000T0000Z-071001T1300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... HARVEY...CARRINGTON 358 AM CDT MON OCT 1 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING FOR A FEW HOURS EARLY THIS MORNING. SENSITIVE PLANTS AND LATE SEASON VEGETABLES WILL BE KILLED IF NOT COVERED OR BROUGHT INDOORS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NDZ001>003-009>011-017>022-031>037-040>048-050-051-011300- /O.CON.KBIS.FR.Y.0003.000000T0000Z-071001T1300Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 358 AM CDT MON OCT 1 2007 /258 AM MDT MON OCT 1 2007/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KBIS 011234 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 734 AM CDT MON OCT 1 2007 NDZ004-005-012-013-023-025-011345- /O.EXP.KBIS.FZ.W.0002.000000T0000Z-071001T1300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... HARVEY...CARRINGTON 734 AM CDT MON OCT 1 2007 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. TEMPERATURES HAVE CLIMBED ABOVE FREEZING THIS MORNING. SO THE WARNING WILL EXPIRE AS SCHEDULED. $$ NDZ001>003-009>011-017>022-031>037-040>048-050-051-011345- /O.EXP.KBIS.FR.Y.0003.000000T0000Z-071001T1300Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 734 AM CDT MON OCT 1 2007 /634 AM MDT MON OCT 1 2007/ ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING. TEMPERATURES HAVE RISEN THIS MORNING...SO THE ADVISORY WILL EXPIRE AS SCHEDULED. $$ JF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 30, 1:25 PM MDT, 13 minutes earlier.
Area forecast discussion, Sep 30, 1:25 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 225 PM CDT SUN SEP 30 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT LOOKS LIKE FROST IS A LIKELIHOOD IN MANY AREAS AS THE LOW LEVEL INVERSION SEPARATES THE BOUNDARY LAYER FROM THE SOUTHEAST HIGH PRESSURE RETURN FLOW WINDS TONIGHT. MONDAY WILL WARM UP AS THE NEXT APPROACHING UPPER WAVE CAUSES A LEE SIDE LOW TO FORM OVER THE NORTHERN HIGH PLAINS. THEN MONDAY NIGHT THE LOW CROSSES THE STATE AS A COLD FRONT AND I PUT IN SOME SMALL POPS WITH ITS PASSAGE...ALTHOUGH THIS TIME OF YEAR SUCH A FAST MOVING SYSTEM RARELY PRODUCES MUCH IN THE WAY OF MEASURABLE PRECIPITATION. A ZONAL FLOW THEN ENSUES FOR THE REMAINDER OF THE SHORT TERM AND WE WILL HAVE DRY AND SEASONABLE WEATHER. .LONG TERM...THURSDAY THROUGH SUNDAY... SW FLOW THURSDAY THRU SATURDAY FOLLOWED BY LONG WAVE TROUGH THAT STRETCHES FROM HUDSON BAY SOUTHWARD INTO NEW MEXICO BY SUNDAY. GFS AND ECMWF MORE IN AGREEMENT NOW WITH THIS FEATURE. ON THE SFC A LOW DEVELOPS AND MOVES ALONG THE ND/SD BORDER. IDEAL LOCATION FOR PRECIPITATION FOR SOUTHERN PART OF CWA. AS THE LOW PASSES EAST OF THE AREA COOL NORTHERLY FLOW WILL BRING COLDER TEMPERATURES ON SATURDAY. INCREASED POPS FOR FRIDAY AND SATURDAY ALONG WITH SKY COVER. PRECIP CHANCES LOOKING BETTER WITH EACH MODEL RUN. COOLEST DAY STILL SATURDAY...DAY 7...HIGHS ONLY IN THE LOWER 50S. REMAINDER OF EXTENDED HOLDS MAX TEMPS IN THE 60S AND LOWS FROM THE MID 30S TO LOW 40S. && .AVIATION... CLOUDS ON THE DECREASE AS WELL AS WINDS AS HIGH PRESSURE RIDGE BUILDS WEST TO EAST. CURRENT NORTHWEST WINDS WILL BECOME LIGHT AND VARIABLE DURING THE NIGHT...THEN SWITCH TO THE SOUTH AND SOUTHEAST. LITTLE IF ANY CLOUDY COVER THRU 18Z ON MONDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ MONDAY FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050- 051. && RSL/CP
Hazardous weather outlook, Sep 30, 3:16 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 416 AM CDT SUN SEP 30 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 416 AM CDT SUN SEP 30 2007 /316 AM MDT SUN SEP 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVED THROUGH OVERNIGHT WITH GUSTY NORTHWEST WINDS OF 20 TO 35 MPH BEHIND THE FRONT THIS MORNING. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING IN THE EAST...WITH ISOLATED SHOWERS IN THE CENTRAL ENDING THIS MORNING. SKIES WILL BECOME MOSTLY SUNNY FROM WEST TO EAST DURING THE DAY WITH WINDS SUBSIDING IN THE CENTRAL AND WEST...BUT REMAINING WINDY IN THE EAST. EXPECT CLEAR SKIES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SHOWERS MONDAY NIGHT AS ANOTHER COLD FRONT MOVES ACROSS THE STATE. THEN...ISOLATED SHOWERS THURSDAY INTO THURSDAY NIGHT BECOMING SCATTERED SHOWERS ON FRIDAY. THE FORECAST AREA COULD SEE A MAJOR PATTERN CHANGE BY NEXT WEEKEND WITH MUCH COLDER AIR AND A POSSIBILITY OF SNOW SHOWERS BEGINNING FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
Nearby
Frost Advisories in North Dakota, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.